ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 40" (102 CM) APPX 4.9 ML, ADMIN SET W/CHEMOLOCK¿ W/RED CAP, 20 DROP IN-LINE DRIP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Back to Search Results |
| Model Number |
CL3020 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.However; the investigation is not yet complete.
Event or Problem Description
The event occurred on an unspecified date involving a 40" (102 cm) appx 4.9 ml, admin set w/chemolock¿ w/red cap, 20 drop in-line drip chamber, spiros®, bag hanger, drop-in red cap where the customer noticed a white sediment in the tubing.She added that when the tubing was cut open, the white matter can be removed which is a risk for patients.It was also reported that another product was opened (different lot number) and the tubing has the same issue.They started inspecting packages of cl3020 and multiple pieces (from a different lot number) had white sediment present.She also stated that the product package was sealed and not expired.A systemic treatment has a very high turnover of product as they have high usage.She would not think this package has sat for long but unable to give an exact time frame these items are stocked daily from their stores.There was no patient involvement and no patient harm.
Additional Manufacturer Narrative
Received one new list #cl3020, 40" (102 cm) appx 4.9 ml, admin set w/chemolock¿ w/red cap, 20 drop in-line drip chamber, spiros®, bag hanger, drop-in red cap; lot #5658373.The residual solvent in the inside of the tubing adjacent to the proximal bond port to the inline drip chamber is confirmed in the returned cl3020 administration set assembly.Subsequent investigation and testing showed that the residue of the dissolved white bond port solidified on the inside diameter of the clear tubing but was not present or observed when the fluid path was flushed and filtered after the tube was manipulated in the area of the residue.After cutting open the tubing and exerting heavy tube rubbing over the internal surface of the tube some of the white residue could flake off or be scraped off.The probable cause of the residual solvent is excessive solvent application during manual bonding in manufacturing.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.